Tuesday, 23 April 2019

Signs You Need to Change Your Rheumatoid Arthritis Treatment

Treatment of rheumatoid arthritis is tricky. Something that is working for you may not work after a few months. In fact, there is a huge possibility that you may require an occasional alteration in the plan of treatment, whether it means you have to change a medication or switch to a different kind of treatment. Here are a few signs that it is time to speak to your medical expert about changing your rheumatoid arthritis treatment:

Image Courtesy: Pixabay

1. There is a flare.
There are some patients that may experience phases where their symptoms including, swollen joints, stiffness and fatigue, may worsen. This may happen because of stress, some other kind of illness, or at times for no reason. When something like this happens, the experts may recommend corticosteroids to reduce inflammation.


2. The medicine is not working anymore. If the symptoms of RA begin to show up again after a being under control for some time, it may be a signal that the medication is not working like it did. There are many people who tend to develop resistance to the medicines which makes it hard for the medicine to work. Keep in mind that such a change could be very subtle — the symptoms may not come back with equal force as before you began treatment. When a medicine gets less effective, it is important to switch. It is best to speak to a doctor and let the expert decide what is best.

3. More symptoms. If the RA has affected your finger joints but now you are also beginning to feel symptoms within your knees, make sure you see a doctor immediately. This could indicate towards a possible progression with the RA getting severe, and it could be indicating towards a need to change medications.

4. Remission. In case you are taking medication for your RA and have not had any major symptoms in 6 months, you may be undergoing remission. About 20 to 40% of individuals with RA reach the state of remission. And though medication is still advised, people taking biologics or DMARDs may be able to decrease their medications.

5. Infection. According to experts taking biologics may put you at risk for infection as the medication decreases the body’s immunity. Those suffering from RA may be at a risk for infections of the lung, and using certain drugs may increase this danger even further. When severe infections like a bacterial infection or flu occur, experts normally recommend stopping the use of biologics and DMARDs.

It is best to just go to your doctor if you are suspecting any kind of infection. While visiting your doctor for discussing any changes within your RA treatment, describe the symptoms thoroughly, make special notes of new pains or aches that you’ve noticed. Also, mention to your doctor if you are having a hard time carrying out everyday tasks, such as, brushing hair or holding a cup. Above all, never ignore the signs and avoid seeking help.

No comments:

Post a comment